Page 1 of 1

A few questions

PostPosted: August 8th, 2003, 10:27 pm
by John
I was diagnosed about four months ago and I have a few questions from someone who actually suffers from BFS. I have been taking 0.5mg of Clonazepan since January,and if I try not to take them I have trouble sleeping . the twitching is'nt near as bad as it was earlier ,and I can handle them now that I know what they are . I would like to get off the Clonazepan alltogether but I don't think I can . My legs also get very sore if I do not take the Clonazepan .The twitches are worse in my legs ,but are over my entire body and are worse in the morning than in the evening .If anyone has any sugestions I would love to here them ,I would just like to talk to someone that actually knows what BFS is . When I tell people about it they look at me like I am crazy,And at first i thought I was . Is there any supliments I can take that might help ,I am taking Magnesium.

PostPosted: August 9th, 2003, 9:43 am
by Jenn311
Hey JOhn....

Sorry to hear about your woes. That stinks to have such bad leg pain. Have you tried B-12 and Potassium supplements? THat may help some, worth a try at least. Several people on this board have recommended B-12, and I take it as well. I have definetly noticed a difference in the amt. of twitching while on B-12, so I strongly recommend that one. I know Potassium helps those with leg cramps, and my PCP recommended that to me when I first started twitching 5 years ago. Actually she told me to eat a couple bananas everyday, and if I couldn't do that, then to take supplements.

So I see you are from Stephenville! I had a roommate from there in college, and she got us both thrown in jail one night when the cops came to break up a party we were having and she punched one of the policemen. The funniest thing is that she is this fiesty red-head who barely tops out at 5'2".

ANyway...hope that helps.

Cheers my Texas friend!
Jen

hey

PostPosted: August 9th, 2003, 12:26 pm
by Mi-Young
I have had BFS symptoms for about 6 months and I have found that a very hot soak in a bath or jacuzzi helps, at least temporarily. Massage and stretching with deep breathing also seem to relieve my pain and twitching temporarily. My acupuncturist says twitching/aching is due to poor circulation, caused by improper liver/spleen function. I don't know if I believe him fully, but I have been trying all sorts of things to cleanse and rejuvenate my liver, such as fasting and switching to a completely raw, natural diet. Wheatgrass juice is also supposed to be great. Apparently we humans are not genetically capable of digesting cooked/processed foods, and so they putrefy in our system, causing toxemia of the body. We need those live enzymes in our food. I just started this new approach so I don't have any results to report yet. Good luck.

PostPosted: August 9th, 2003, 6:17 pm
by SusanSid
Hello,
Clonazepam (Klonopin) works well for restless leg syndrome (can't stop moving your legs, have crawling feeling too) and is used for various other neurological conditions. It has a long half life, meaning it's not like Xanax where you take it as needed. Klonopin needs to be taken on regular basis as it takes a few days for it to reach a theraputic level and it takes days to clear the body. The best way to go off is to talk with you doctor and taper off very slowly.
My question is if it's helping right now, why stop the mediciation? It does help many with sleep (many BFSers don't sleep well) and does reduce muscle irratability. I certainly understand that it's best for everyone not to be on meds unless they need them, but maybe you should rethink and maybe stay on awhile longer until you are sure you want to go off.
B12, calcium, magnesium and potassium work for many people with BFS, but you need to be careful on doses...more is not necessarily good. Just read up and be sure that you are on appropriate doses, play with them a bit and see if that helps. Also, try more exercise, yoga, stretching and so forth.
So...again, it's your choice. Just don't beat yourself up(and perhaps you're not! :-) for being on a medicaiton that is helping! Take your time and make the decision to go off when you feel it's right.
By the way, I take Klonopin, have since January and I do feel it helps. I think I'll give it another 6 months and re-evaluate. I also think the B12, calcium, magnesium help too. Good luck.
Sue